Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Pittsburgh, PA

June 6, 2005Greene County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 6, 2005, 5:29 PM EDT for Greene County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 5:29 PM EDT (21:29 UTC)
Expired
Jun 6, 2005, 6:30 PM EDT
In force
61 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Greene County, PA

The radar

The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:16 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 6, 2:16 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EDT MON JUN 6 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AFTER AN INITIAL ROUND OF THUNDERSTORMS THIS MORNING SOME OF WHICH
PROVED TO BE MARGINALLY SEVERE...A SECOND ROUND OF STORMS HAVE
DEVELOP ALONG THE FRONT TRIGGERED BY THE AFTERNOON HEATING.  THESE
STORMS HAVE AN EVEN BETTER CHANCE OF BEING SEVERE AS THEY HAVE THE
COMBINED LIFTING POTENTIAL OF THE ADDED BUOYANCY FROM HEATING AS
WELL AS THE FRONTAL PUSH. THESE STORMS HAVE FORMED RIGHT ALONG THE
OHIO RIVER AND ARE MOVING EAST.  A SEVERE WEATHER WATCH IS IN EFFECT
UNTIL 8 PM TONIGHT.

AFTER THE FRONT PASSES THE AREA WILL EXPERIENCE SOME TRANQUIL
WEATHER FOR A DAY OR TWO.  SLIGHT CHANCES OF AFTERNOON THUNDERSTORMS
WILL BE POSSIBLE BUT OTHERWISE PARTLY CLOUDY AND HOT.

&&

.LONG-TERM (THURSDAY THROUGH MONDAY)...

EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE INTO AT LEAST
THURSDAY AS GFS MODEL SHOWS UPPER LEVEL RIDGING OVER MIDWEST. THIS
WILL ALLOW SOUTHERLY WINDS TO CONTINUE TO PUMP GULF MOISTURE INTO
THE UPPER OHIO VALLEY. CONSEQUENTLY GFS MOS TEMPERATURES PREFERRED.
AFTERNOON THUNDERSTORMS MAY POP UP WITH THE ADDED HEATING.

BY THE WEEKEND...GFS INDICATES THE PASSAGE OF A MESOSCALE CONVECTIVE
SYSTEM AND THUS AN EPISODE OF ORGANIZED THUNDERSTORMS.

&&

.AVIATION...
GENERALLY VFR...HOWEVER AREAS OF THUNDERSTORMS ARE AROUND.  AS THESE
STORMS REACH A COMPLEX CONDITIONS MAY QUICKLY DECREASE TO IFR OR
WORSE FOR A SHORT TIME PERIOD.  STORMS ARE RELATIVELY FAST MOVING SO
CONDITIONS SHOULD NOT REMAIN IFR FOR LONG.  PREDOMINANTLY VFR
CONDITIONS WILL RETURN AFTER SUNSET AND THE FRONTAL PASSAGE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR MDZ001.
OH...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR OHZ039>041-048>050-
     057>059-068>069.
PA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PAZ007>009-013>016-
     020>023-029>032.
WV...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR WVZ001>004-012-
     021-023-041.

&&
Hazardous weather outlook, Jun 6, 5:01 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EDT MON JUN 6 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-070900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
501 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO
VALLEY...PARTICULARLY EAST OF INTERSTATE 79.

THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 6, 2:49 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CLARION                 41.21N 79.38W
06/06/2005  0.75 INCH        CLARION            PA   COUNTY EOC

&&
Local storm report, Jun 6, 2:51 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     CALUMET-NORVELT         40.21N 79.49W
06/06/2005                   WESTMORELAND       PA   SKYWARN SPOTTER

            TREES DOWN IN THE CALUMET-NORVELT AREA.

&&
Local storm report, Jun 6, 2:54 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             DUNBAR                  39.98N 79.61W
06/06/2005  0.75 INCH        FAYETTE            PA   SKYWARN SPOTTER

            SKYWARN OBSERVER REPORTED 3/4 INCH HAIL IN DUNBAR,
            FAYETTE COUNTY.

&&
Special weather statement, Jun 6, 2:57 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT MON JUN 6 2005

MDZ001-WVZ023-041-062100-
GARRETT MD-PRESTON WV-TUCKER WV-
257 PM EDT MON JUN 6 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...PRESTON AND TUCKER...

AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS THE
NORTHWEST CORNER OF PRESTON COUNTY.  THIS LINE WAS MOVING SOUTHEAST
AT 20 MPH, AND WILL MOVE ACROSS GARRETT...PRESTON AND TUCKER
COUNTIES THROUGH 5 PM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ACCIDENT...BIG RUN STATE PARK...BITTINGER...DEEP CREEK LAKE STATE
  PARK...FRIENDSVILLE...GORMAN...GRANTSVILLE...KEMPTON...MCCOMAS
  BEACH...MCHENRY...MOUNTAIN LAKE PARK...NEW GERMANY...OAKLAND...
  PINEY GROVE...REDHOUSE...SWALLOW FALLS STATE PARK...BLACKWATER
  FALLS...SILVER LAKE...BRUCETON MILLS...CANAAN VALLEY STATE PARK...
  CATHEDRAL STATE PARK...CLIFTON MILLS...CRANESVILLE...DAVISVILLE...
  ELK...FELLOWSVILLE...GATZMER...GLADESVILLE...HAMBLETON...
  HANNAHSVILLE...HAZELTON...HENDRICKS...KINGWOOD...LAUREL RUN...
  MASONTOWN...NEWBURG...PARSONS...ROWLESBURG...SAINT GEORGE...TERRA
  ALTA...THOMAS...TUNNELTON AND VALLEY POINT

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 6, 4:07 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     3 SE CLARKSVILLE        39.94N 80.00W
06/06/2005                   GREENE             PA   COUNTY EOC

            TREE BLOWN DOWN ONTO TRAILER. NO INJURIES REPORTED.

0230 PM     TSTM WND DMG     3 E APOLLO              40.58N 79.51W
06/06/2005                   ARMSTRONG          PA   COUNTY EOC

            TREES BLOWN DOWN.

0256 PM     TSTM WND DMG     BRUSH VLY               40.53N 79.07W
06/06/2005                   INDIANA            PA   COUNTY EOC

            TREES BLOWN ONTO ROUTE 56.

0310 PM     HAIL             2 E ARMAGH              40.45N 79.00W
06/06/2005  0.75 INCH        INDIANA            PA   SKYWARN SPOTTER

0310 PM     TSTM WND DMG     2 N MANNINGTON          39.56N 80.34W
06/06/2005                   MARION             WV   COUNTY EOC

            NUMEROUS TREES BLOWN DOWN.

0310 PM     TSTM WND DMG     3 S BROOKVILLE          41.12N 79.08W
06/06/2005                   JEFFERSON          PA   COUNTY EOC

            TREES BLOWN DOWN.

0325 PM     TSTM WND DMG     FAIRMONT                39.48N 80.15W
06/06/2005                   MARION             WV   COUNTY EOC

            NUMEROUS TREES AND POWER LINES BLOWN DOWN THROUGHOUT THE
            COUNTY.

0350 PM     HAIL             COKEBURG                40.10N 80.07W
06/06/2005  0.75 INCH        WASHINGTON         PA   PUBLIC

&&
Local storm report, Jun 6, 4:43 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      10 SW INDIANA           40.52N 79.29W
06/06/2005                   INDIANA            PA   COUNTY EOC

            SMALL STREAM FLOODING AND BASEMENT FLOODING.

0406 PM     HAIL             ELLSWORTH               40.11N 80.02W
06/06/2005  0.88 INCH        WASHINGTON         PA   PUBLIC

0412 PM     HAIL             CALIFORNIA              40.07N 79.91W
06/06/2005  0.88 INCH        WASHINGTON         PA   SKYWARN SPOTTER

0420 PM     HAIL             BROWNSVILLE             40.02N 79.89W
06/06/2005  0.88 INCH        FAYETTE            PA   AMATEUR RADIO

0435 PM     HAIL             CONNELLSVILLE           40.02N 79.59W
06/06/2005  1.25 INCH        FAYETTE            PA   AMATEUR RADIO

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:00 AM EDTSevere Thunderstorm WarningPBZLawrence53 min
Jun 6, 8:02 AM EDTSevere Thunderstorm WarningPBZArmstrong53 min
Jun 6, 8:05 AM EDTSevere Thunderstorm WarningPBZMercer55 min
Jun 6, 8:28 AM EDTSevere Thunderstorm WarningPBZBeaver37 min
Jun 6, 8:33 AM EDTSevere Thunderstorm WarningPBZIndiana36 min
Jun 6, 8:34 AM EDTSevere Thunderstorm WarningPBZVenango39 min
Jun 6, 8:49 AM EDTSevere Thunderstorm WarningPBZButler48 min
Jun 6, 8:51 AM EDTSevere Thunderstorm WarningPBZAllegheny54 min
Jun 6, 8:54 AM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland62 min
Jun 6, 8:59 AM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion61 min
Jun 6, 9:03 AM EDTSevere Thunderstorm WarningPBZForest57 min
Jun 6, 9:26 AM EDTSevere Thunderstorm WarningPBZJefferson57 min
Jun 6, 9:53 AM EDTSevere Thunderstorm WarningPBZAllegheny17 min
Jun 6, 10:02 AM EDTSevere Thunderstorm WarningPBZIndiana44 min
Jun 6, 1:04 PM EDTSevere Thunderstorm WarningPBZAllegheny, Westmoreland56 min
Jun 6, 1:42 PM EDTSevere Thunderstorm WarningPBZGreene59 min
Jun 6, 1:59 PM EDTSevere Thunderstorm WarningPBZArmstrong61 min
Jun 6, 2:01 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland59 min
Jun 6, 2:09 PM EDTSevere Thunderstorm WarningPBZWashington66 min
Jun 6, 2:21 PM EDTSevere Thunderstorm WarningPBZFayette54 min
Jun 6, 2:31 PM EDTSevere Thunderstorm WarningPBZClarion59 min
Jun 6, 2:48 PM EDTSevere Thunderstorm WarningPBZJefferson52 min
Jun 6, 2:58 PM EDTFlash Flood WarningPBZWestmoreland3 hr
Jun 6, 2:58 PM EDTSevere Thunderstorm WarningPBZIndiana58 min
Jun 6, 3:11 PM EDTSevere Thunderstorm WarningPBZWashington64 min
Jun 6, 3:51 PM EDTFlash Flood WarningPBZIndiana3 hr
Jun 6, 4:09 PM EDTSevere Thunderstorm WarningPBZFayette66 min
Jun 6, 4:37 PM EDTSevere Thunderstorm WarningPBZWashington53 min
Jun 6, 5:20 PM EDTSevere Thunderstorm WarningPBZFayette55 min
Jun 6, 6:04 PM EDTFlash Flood WarningPBZWashington3 hr
Jun 6, 6:28 PM EDTSevere Thunderstorm WarningPBZWashington62 min
Jun 6, 8:40 AM EDTSevere Thunderstorm WarningPBZJefferson33 min
Jun 6, 12:55 PM EDTSevere Thunderstorm WarningPBZMonroe65 min
Jun 6, 1:18 PM EDTSevere Thunderstorm WarningPBZMarshall48 min
Jun 6, 1:52 PM EDTSevere Thunderstorm WarningPBZMonongalia53 min
Jun 6, 2:19 PM EDTSevere Thunderstorm WarningPBZMarion56 min
Jun 6, 3:12 PM EDTSevere Thunderstorm WarningPBZMarion19 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.